Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 42, NWS Austin/San Antonio, TX

March 30, 2007Kendall County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 30, 2007, 12:11 PM CDT for Kendall County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2007, 12:11 PM CDT (17:11 UTC)
Expired
Mar 30, 2007, 12:32 PM CDT
In force
21 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
2.2
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 301712
SVREWX
TXC259-301745-
/O.NEW.KEWX.SV.W.0042.070330T1711Z-070330T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF COMFORT...

* UNTIL 1245 PM CDT

* AT 1203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR WARING...OR ABOUT NEAR COMFORT.
  MOVEMENT WAS EAST NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL KENDALL COUNTY AT 1230 PM CDT

THIS STORM IS ALSO CAPABLE OF PRODUCING FLASH FLOODING.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

LAT...LON 3003 9891 2987 9891 3006 9856 3012 9861
      3013 9875 3011 9887

$$
2 follow-up statements
000 
WWUS54 KEWX 301728
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1227 PM CDT FRI MAR 30 2007

TXC259-301745-
/O.CON.KEWX.SV.W.0042.000000T0000Z-070330T1745Z/
KENDALL TX-
1227 PM CDT FRI MAR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR KENDALL COUNTY...

AT 1220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTH OF
SISTERDALE...OR ABOUT 12 MILES NORTHEAST OF COMFORT...MOVING
NORTHEAST AT 25 MPH.

THIS STORM IS ALSO CAPABLE OF PRODUCING FLASH FLOODING. A FLASH FLOOD
WARNING IS IN EFFCET UNTIL 230 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3003 9891 2987 9891 3006 9856 3012 9861
      3013 9875 3011 9887

$$
000 
WWUS54 KEWX 301732
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1231 PM CDT FRI MAR 30 2007

TXC259-301741-
/O.CAN.KEWX.SV.W.0042.000000T0000Z-070330T1745Z/
KENDALL TX-
1231 PM CDT FRI MAR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR KENDALL COUNTY IS CANCELLED...

THE THUNDERSTORM LOCATED OVER NORTHERN KENDALL COUNTY HAS WEAKENED AND
IS NO LONGER SEVERE.  HOWEVER FLASH FLOODING IS STILL POSSIBLE WITH THIS
STORM. A FLASH FLOOD WARNING IS IN EFFECT UNTIL 230 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3003 9891 2987 9891 3006 9856 3012 9861
      3013 9875 3011 9887

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:10 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Mar 30, 10:10 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 AM CDT FRI MAR 30 2007

.DISCUSSION...
JUST UPDATED THE FORECASTS FOR TORNADO WATCH 92...VALID UNTIL 6 PM
THIS EVENING. NO MAJOR CHANGES TO THE FORECAST REASONING AND BASIC
FORECAST TODAY. EXPECT THE MAIN SEVERE THREAT TO LAST THROUGH 6 PM
AND GENERALLY ALONG AND NORTH OF U.S. 290...INCLUDING METRO
AUSTIN. ISOLATED TORNADOES AND LARGE HAIL ARE THE PRIMARY THREATS.
SOME MINOR FLASH FLOODING IS POSSIBLE WITH THE STORMS THIS
AFTERNOON...BUT EXPECT THE PRIMARY THREAT FOR FLASH FLOODING AND
EVENTUALLY RIVER FLOODING TONIGHT THROUGH MIDDAY SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 638 AM CDT FRI MAR 30 2007/

AVIATION...
A VERY MOIST UNSTABLE AIRMASS ACROSS S TX ALONG WITH AN APPROACHING
UPPER TROF WILL RESULT IN IN SCT SHRA/TSRA OVER THE AREA THIS MORNING.
SHRA/TSRA INCREASING ACROSS S CENTRAL TX WITH SOME STORMS SVR
CONTAINING LARGE HAIL. IMPROVING CONDITIONS FROM THE WEST WILL
NOT OCCUR UNTIL AFTER 31/12Z AS THE UPPER TROF SWINGS BY AND A
COLD FRONT PUSHES INTO S TX.

PREV DISCUSSION... /ISSUED 404 AM CDT FRI MAR 30 2007/

DISCUSSION...
WET AND STORMY CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS
THROUGH SATURDAY MORNING. DUE TO THE SLOW-MOVING NATURE OF THE
UPPER LOW, HEAVY RAINFALL IS A MAJOR CONCERN THROUGH THE NEXT
24-30 HOURS. DUE TO THIS HEAVY RAIN POTENTIAL...A FLASH FLOOD
WATCH IS IN EFFECT FOR THE ENTIRE CWA FROM 7 AM CDT TODAY THROUGH
7 AM CDT SATURDAY MORNING. AREA WIDE RAINFALL TOTALS THROUGH MID-
DAY SATURDAY WILL AVERAGE 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF
4 TO 8 INCHES POSSIBLE. WHILE FLASH FLOODING IS THE PREDOMINANT
WEATHER CONCERN...HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS
SOUTH CENTRAL TEXAS THROUGH SATURDAY MORNING. AS THE UPPER LOW
CONTINUES TO PROGRESS EASTWARD...POPS WILL DECREASE FROM THE WEST
SATURDAY MORNING...WITH ONLY SLT CHC POPS ACROSS THE EASTERN THIRD
OF THE CWA BY SATURDAY AFTERNOON.

MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO PEAK IN THE 80S ON
SUNDAY. THE WARM WEATHER WILL CONTINUE THROUGH TUESDAY...BUT AN
UPPER TROUGH WILL DIP INTO THE REGION EARLY NEXT WEEK. THIS SYSTEM
WILL LIKELY BE ANOTHER SLOW-MOVER...AND MAY LEAD TO A RENEWED
CHANCE FOR FLASH FLOODING CONCERNS. AT THIS POINT...HAVE POPS BACK
IN THE FORECAST FOR MONDAY AND TUESDAY...BUT THIS SCENARIO COULD
EASILY CHANGE AS THE TRACK OF THE SYSTEM BECOMES MORE WELL-DEFINED
OVER THE NEXT FEW DAYS. A COLD FRONT IS EXPECTED BY MID-WEEK...BRINGING
TEMPERATURES A FEW DEGREES COOLER THAN EARLY APRIL NORMALS THROUGH
THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  59  73  58  87 / 100  90  60  10  -
AUSTIN BERGSTROM INTL AIRPORT  75  62  73  52  84 / 100  90  60  10  -
DEL RIO INTL AIRPORT           77  63  82  62  87 /  70  60  10  -   -
SAN ANTONIO INTL AIRPORT       77  61  76  59  86 /  90  90  60  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

26/02/13/10/05
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI MAR 30 2007

TXZ171>173-183>194-202>209-217>225-228-311015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY
RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER
THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

In the hours before

Local storm report, Mar 30, 10:43 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1043 AM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     FLASH FLOOD      BLANCO                  30.10N 98.42W
03/30/2007                   BLANCO             TX   LAW ENFORCEMENT

            HWY 32 AND CR 165 ARE COVERED BY WATER.

1028 AM     HAIL             DRIPPING SPRINGS        30.19N 98.09W
03/30/2007  M1.75 INCH       HAYS               TX   LAW ENFORCEMENT

1030 AM     TORNADO          SW DRIPPING SPRINGS     30.19N 98.09W
03/30/2007                   HAYS               TX   LAW ENFORCEMENT

            UNCONFIRMED TOUCH DOWN.

1033 AM     FLASH FLOOD      BLANCO                  30.10N 98.42W
03/30/2007                   BLANCO             TX   LAW ENFORCEMENT

            HWY 165 CLOSED.

&&

DC
Local storm report, Mar 30, 12:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       TARPLEY                 29.63N 99.28W
03/30/2007  M4.00 INCH       BANDERA            TX   CO-OP OBSERVER

            OVER 4 INCHES OF RAIN IN 20 TO 30 MINUTES.

1003 AM     TORNADO          14 W WIMBERLEY          29.99N 98.34W
03/30/2007                   COMAL              TX   LAW ENFORCEMENT

            CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD.

1120 AM     FLASH FLOOD      DRIPPING SPRINGS        30.19N 98.09W
03/30/2007                   HAYS               TX   LAW ENFORCEMENT

            MUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP
            ON BELL SPRINGS ROAD.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:54 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more27 hr
Mar 30, 7:11 AM CDTFlash Flood WarningEWXMedina3 hr
Mar 30, 9:39 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays36 min
Mar 30, 9:55 AM CDTTornado WarningEWXBlanco, Comal, Hays35 min
Mar 30, 10:26 AM CDTTornado WarningEWXHays19 min
Mar 30, 10:28 AM CDTFlash Flood WarningEWXBlanco, Hays, Travis, Williamson4 hr
Mar 30, 10:28 AM CDTFlash Flood WarningEWXBlanco, Hays, Travis4 hr
Mar 30, 10:35 AM CDTFlash Flood WarningEWXBexar, Medina4 hr
Mar 30, 10:43 AM CDTSevere Thunderstorm WarningEWXHays, Travis11 min
Mar 30, 11:08 AM CDTSevere Thunderstorm WarningEWXBandera37 min
Mar 30, 11:19 AM CDTFlash Flood WarningEWXBandera4 hr
Mar 30, 11:27 AM CDTSevere Thunderstorm WarningEWXKerr33 min
Mar 30, 11:50 AM CDTSevere Thunderstorm WarningEWXKendall, Kerr25 min
Mar 30, 12:20 PM CDTFlash Flood WarningEWXBastrop2 hr
Mar 30, 12:38 PM CDTFlash Flood WarningEWXGillespie112 min
Mar 30, 12:54 PM CDTSevere Thunderstorm WarningEWXEdwards36 min
Mar 30, 1:20 PM CDTSevere Thunderstorm WarningEWXBlanco25 min
Mar 30, 1:38 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano31 min
Mar 30, 1:54 PM CDTFlash Flood WarningEWXBurnet3 hr
Mar 30, 2:21 PM CDTFlash Flood WarningEWXLlano3 hr
Mar 30, 3:07 PM CDTSevere Thunderstorm WarningEWXVal Verde68 min
Mar 30, 4:12 PM CDTSevere Thunderstorm WarningEWXVal Verde78 min
Mar 30, 4:39 PM CDTTornado WarningEWXVal Verde51 min
Mar 30, 5:18 PM CDTTornado WarningEWXEdwards42 min
Mar 30, 5:26 PM CDTSevere Thunderstorm WarningEWXVal Verde41 min
Mar 30, 5:57 PM CDTSevere Thunderstorm WarningEWXEdwards63 min
Mar 30, 6:19 PM CDTSevere Thunderstorm WarningEWXKinney, Real, Uvalde56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.